MAUDE Adverse Event Report: B.BRAUN MEDICAL SAS - OWNER CELSITE; ACCESS PORT SYSTEM

B.BRAUN MEDICAL SAS - OWNER CELSITE; ACCESS PORT SYSTEM
Catalog Number 4433750
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/16/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Despite the manufacturer's requests, nor the device, the batch number or the x-ray pictures have not been forwarded for evaluation.Consequently, no thorough investigation can be performed.The complaint database does not show an increasing trend for this type of incident.It is a known complication of the access port system implantation and use.Consequently, no corrective action is envisaged.
 
Event or Problem Description
"broken catheter after 4.5 years.A child has an access port implanted next to the heart.The broken tube disappeared into the heart.".
 
Additional Manufacturer Narrative
Batch history review: the manufacturing file of this batch of access ports has been checked.It complies with the specifications and does not present any discrepancy.No other incident has been reported on this batch of (b)(4) access ports sold since february 2011.Investigation results: the involved celsite st305 access port from batch (b)(4) was returned for evaluation.The catheter is cut into 2 pieces: one 1.6cm long piece received inside the connection ring (proximal part) and a 10.7 cm long piece of catheter (distal part).The rupture facies (rough and irregular) of both pieces of catheter match together.A the level of the rupture, we can see traces of calcification.The device is dimensionally compliant with the specifications.No manufacturing defect is visible on it.X-ray pictures examination: (b)(6) 2011 = x-ray pictures taken the day of the implantation : the catheter is correctly positioned in a right jugular approach.(b)(6) 2015 = x-ray pictures taken the day of the device explantation : the distal part of the catheter has migrated into the heart.The access port housing is not visible.It has most probably already been removed.Conclusion: the catheter is broken at 1.6cm of the access port housing, the jugular approach was used, the rupture facies is rough and irregular, the examination of the x-ray pictures taken at the time of the implantation did not allow us to note any catheter mal-positioning.The elements received for investigation did not allow us to conclude on the origin of the catheter rupture.We can venture the hypothesis that the catheter was sutured at this level, which has weakened the catheter and lead to its rupture after more than 4 years of implantation.

Brand Name
CELSITE
Common Device Name
ACCESS PORT SYSTEM
Manufacturer (Section D)
B.BRAUN MEDICAL SAS - OWNER
204 avenue du marechal juin
boulogne billancourt, ile de france 92100
FR  92100
MDR Report Key5401700
Report Number9612452-2016-00003
Device Sequence Number589163
Product Code LJT
UDI-Device Identifier04046963594954
UDI-Public04046963594954
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K130576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2015
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Followup
Report Date (Section B) 03/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date01/31/2016
Device Catalogue Number4433750
Device Lot NumberK0312590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2016
Supplement Report FDA Received Date03/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age7 YR
Patient Weight28